Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

TB

11/13/2006

Question:

I also suffer from this desease last 1 1/2 years. I was checked by a doctor wherin TB was found. But due to not full knowledge about TB I had been taking medicine irregularly, and I am again suffering a high feaver. Again I went to the doctor and he again given me a prescription and I have releif of fever, but I have continuesly pain in my chest. Please advise?

Answer:

Tuberculosis is a bacteria that can easily adapt and become resistant to the common antibiotics used for treatment. Resistance occurs most often when the antibiotics prescribed for treatment are not taken regularly or as directed by your physician.

The fact that you did not take the medication regularly and are again exhibiting symptoms suggests that the bacteria that cause tuberculosis are still active inside your body. These organisms may be resistant to the medication you previously were prescribed and, as a result, that treatment may no longer be effective for you.

My recommendations include seeing your doctor immediately for:

1) A chest x-ray as soon as possible to compare to prior x-rays to see if the disease has spread.

2) 3 morning sputums should be obtained to isolate the organism and to determine the antibiotics for which it is resistant.

It is imperative that, when given new medications, you take them all and as directed without missing doses. All persons that you are in regular and prolonged contact with (particularly those you live with) should be screened for tuberculosis (with a PPD and chest x-ray if PPD positive) as well.

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

J Daryl   Thornton, MD, MPH J Daryl Thornton, MD, MPH
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University